Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Atazanavir Side Effects

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Atazanavir (Reyataz)

What Is Atazanavir? Atazanavir, also called Reyataz, is a drug used as part of antiretroviral therapy (ART). Atazanavir is a protease inhibitor manufactured by Bristol-Myers Squibb. Atazanavir was approved by the FDA in 2003. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). Protease inhibitors prevent the protease enzyme from working. HIV protease acts like a chemical scissor. It cuts the raw material for HIV...
Ask the Experts

Yellowing Skin from Atazanavir

One of the side effects listed of Atazanavir is yellowing skin, eyes and nails. What are the percentages of seeing this side effect and is there a way to treat it. I have failed other treatments and my doctor is looking into this PI. I don't...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The increased bilirubin levels seen with atazanavir generally doesn't turn the skin or eyes noticeably yellow so for most that is not a concern. If it happens (though rarely) then switching off the drug reverses the condition. KH... Read more »

Yellow eyes with atazanavir

I just began taking started atazanavir and my eyes are yellow. My doctor is taking tests but thinks it really isn't important. BUT IT IS! People ask me now all the time what is up with your eyes!!!!!!!!! ...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
This is the most common side effect with atazanavir. Usually, only 3-5% people have to stop the medication because of this, and it may get better over time. I would find something creative to tell your friends for now for the next few weeks but... Read more »

Started Atazanavir

Dear Expert, after a year on Stustiva/Truvada, my first line treatment I adhered perfectly but became unhappy due to the side effects of efavirenz. I am on my 5th day of Atazanavir/Noriver(boost) + Truvada. So far I feel like a new man..I have...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
There is nothing I am aware of that you can do to minimize the elevated bilirubin that often, but not always, develops on atazanavir (Reyataz) - especially when boosted with Norvir. The good news is that this elevation of bilirubin is usually... Read more »

Kaletra vs Atazanavir for diarrhea

I am currently taking Kaletra, Viread, Ziagen and 3TC and having terrible problems with diarrhea. I know it's the Kaletra as I was on the other meds in the past and had none. I've tried all the usual routes--immodium, lomotil, calcium...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
It would be important to make sure (by tests on your stool and perhaps even other tests) that there is not a specific cause for your diarrhea other than the medications. This being said, it is quite possible that it may be a side effect of the... Read more »
Connect With Others

Those taking, Raltegravir, Truvada & Atazanavir

Posted by sweetvanilla27, 1 Reply
I am wanting to hear from anyone who have experienced taking Raltegravir, Truvada & Atazanavir and how you have got on with the meds?

I first started taking meds in May this year I was put on Truvda and Sustiva first, and was taken off them due... Read more »

need atazanavir

Posted by princealbert
Does anyone know how to access atazanavir, a new protease inhibitor not yet approved? I've got less than 20 CD4, VL 40,000, am multi-drug resistant, and don't have too many options left. I might be getting T-20, but need another good drug to add to... Read more »

Need Atazanavir

Posted by princealbert, 1 Reply
Does anyone know how to access atazanavir, a new protease inhibitor not yet approved? I've got less than 20 CD4, VL 40,000, am multi-drug resistant, and don't have too many options left. I might be getting T-20, but need another good drug to add to... Read more »

Reyataz,Norvir, Kivexa [abacavir/3TC, Epzicom].

Posted by Mondo
Is there anyone here at the forum taking the following cocktail?
I'm taking Reyataz[atazanavir], Norvir [ritonavir] and Kivexa [abacavir/3TC, Epzicom]. I would be interested to know how you are going with it and any problems or side effects that you... Read more »